Alert archive / Kansas / River Flood Warnings in 2024
River Flood Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 7, 2024, 9:37 AM CDT for Cherokee County, Labette County, Kansas. It took effect at May 8, 2024, 4:16 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2024, 9:37 AM CDT (14:37 UTC)
- In effect from
- May 8, 2024, 4:16 AM CDT
- Expired
- May 8, 2024, 2:23 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, KS, Labette County, KS
The radar
The Tulsa radar (KINX), 120 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Oswego (OSWK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 7, 6:41 AM CDT, 2 hours 56 minutes earlier. Its key messages:
- Chance for elevated storms Wednesday morning across southeast Kansas, some of them could become strong or severe
- Dry and quiet weather to prevail for Thursday thru the weekend.
Area forecast discussion, May 7, 6:41 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Wichita KS 641 AM CDT Tue May 7 2024 .KEY MESSAGES... - Chance for elevated storms Wednesday morning across southeast Kansas, some of them could become strong or severe - Dry and quiet weather to prevail for Thursday thru the weekend. && .DISCUSSION... Issued at 225 AM CDT Tue May 7 2024 Quiet weather conditions will prevail today with westerly winds and drier air overspreading the region. Meanwhile current satellite water vapor imagery shows a deep upper level low pressure system continuing to spin over the Dakotas. Models show an embedded short wave rotating around the southern periphery of this low pressure system across Nebraska and Kansas for late tonight heading into Wednesday. This upper short wave induces a strengthening low level jet and rapid moisture transport over eastern Kansas into a decent 700mb baroclinic zone late tonight/Wednesday morning. This signal combined with steep mid-level lapse rates,decent elevated CAPE, and favorable 1-6km shear could spark of severe elevated convection around daybreak Wednesday morning over far southeast Kansas or locations just to the northeast in western Missouri which is supported by increasing HREF model probability of 4hr max Refl paintball. This upper wave will push another frontal boundary southward across the area on Wednesday where storms will re-develop ahead of this front which looks to affect areas mainly east of southeast Kansas. Dry and quiet weather conditions look to prevail for Thursday into the weekend as surface high pressure builds over the region. Long range models are hinting at next chance of storms possibly affecting the region on Monday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 636 AM CDT Tue May 7 2024 Patchy fog was impacting parts of the Flint Hills and southeast Kansas this morning but should mix out by 14Z or sooner. VFR will prevail thereafter with light and variable winds becoming breezy and westerly. Gusts to around 35 mph will be common in central Kansas this afternoon. Winds will diminish this evening while backing to an east or southeast direction. The storm system over the Northern Plains will pivot southeastward driving another frontal boundary into central KS this evening where an isolated shower may develop. Widely scattered showers and storms may also develop toward dawn on Wed over portions of the Flint Hills and southeast KS but confidence is too low to mention in TAFs at this time. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...CDJ AVIATION...MWM
Hazardous weather outlook, May 7, 3:28 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 328 AM CDT Tue May 7 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080830- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 328 AM CDT Tue May 7 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Minor flooding will continue on the Fall River at Fredonia today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms to affect far southeast Kansas Wednesday morning. A few strong to severe storms are possible with large hail as the main hazard. There is a chance for hit-or-miss showers and thunderstorms across the region from Sunday night into next week, but the overall potential for severe weather looks low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, May 7, 9:18 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
918 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Rain 1 NNW Coyville 37.71N 95.91W
05/07/2024 M2.25 Inch Wilson KS CO-OP Observer
CO-OP Observer station CYVK1 1.4 NW
Coyville.
0700 AM Rain Longton 37.38N 96.08W
05/07/2024 M2.46 Inch Elk KS CO-OP Observer
CO-OP Observer station LGTK1 Longton.
0800 AM Rain 1 N Grenola 37.36N 96.45W
05/07/2024 M2.18 Inch Elk KS CO-OP Observer
CO-OP Observer station GRNK1 0.6 N Grenola.
&&Local storm report, May 7, 9:20 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
920 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Fredonia 37.53N 95.83W
05/07/2024 M2.02 Inch Wilson KS CO-OP Observer
CO-OP Observer station FREK1 Fredonia.
0815 AM Rain 1 S Climax 37.71N 96.22W
05/07/2024 M2.14 Inch Greenwood KS Mesonet
Mesonet station CMXK1 0.8 S Climax.
0700 AM Rain 1 SSE Howard 37.46N 96.26W
05/07/2024 M2.05 Inch Elk KS Cocorahs
Cocorahs station KS-EK-5 Howard 0.9 SSE.
0800 AM Rain 1 N Grenola 37.36N 96.45W
05/07/2024 M2.01 Inch Elk KS Mesonet
Mesonet station GRLK1 0.5 N Grenola.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:18 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| May 6, 7:39 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| May 6, 7:46 PM CDT | Special Weather Statement | ICT | Elk | 29 min |
| May 6, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 56 min |
| May 6, 7:54 PM CDT | Special Weather Statement | ICT | Ellsworth | 36 min |
| May 6, 8:09 PM CDT | Special Weather Statement | ICT | Elk | 36 min |
| May 6, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 56 min |
| May 6, 8:33 PM CDT | Special Weather Statement | ICT | Ellsworth | 57 min |
| May 6, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 59 min |
| May 6, 8:47 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 23 hr |
| May 6, 8:51 PM CDT | Tornado Warning | ICT | Chautauqua, Elk | 39 min |
| May 6, 8:52 PM CDT | Special Weather Statement | ICT | Saline | 53 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 80 min |
| May 6, 9:22 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 53 min |
| May 6, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Wilson, Woodson | 63 min |
| May 6, 9:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 16 min |
| May 6, 10:23 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 44 min |
| May 6, 11:28 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 75 min |
| May 7, 2:28 AM CDT | River Flood Warning | ICT | Wilson | 33 hr |
| May 7, 9:37 AM CDT | River Flood Warning | ICT | Labette, Neosho | 52 hr |
Nearby
River Flood Warnings in Kansas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.